K-theory of endomorphisms via noncommutative motives

Research output: Contribution to journalArticle

4 Citations (Scopus)

Abstract

We extend the K-theory of endomorphisms functor from ordinary rings to (stable) infinity-categories. We show that KEnd(-) descends to the category of noncommutative motives, where it is corepresented by the noncommutative motive associated to the tensor algebra S[t] of the sphere spectrum S. Using this corepresentability result, we classify all the natural transformations of KEnd(-) in terms of an integer plus a fraction between polynomials with constant term 1; this solves a problem raised by Almkvist in the seventies. Finally, making use of the multiplicative coalgebra structure of S[t], we explain how the (rational) Witt vectors can also be recovered from the symmetric monoidal category of noncommutative motives. Along the way we show that the K-0-theory of endomorphisms of a connective ring spectrum R equals the K-0-theory of endomorphisms of the underlying ordinary ring pi R-0
Original languageEnglish
Pages (from-to)1435-1465
Number of pages31
JournalTransactions of the American Mathematical Society
Volume368
Issue number2
DOIs
Publication statusPublished - Feb 2016

Keywords

  • K-theory of endomorphisms
  • noncommutative motives
  • stable infinity-categories
  • Witt vectors

Fingerprint Dive into the research topics of 'K-theory of endomorphisms via noncommutative motives'. Together they form a unique fingerprint.

Cite this